Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Experiencing dry mouth and throat all day long. Accumulating brownish crusty like something around lips. Constantly wiping to get it off. What could it be? Currently taking many medicines, open heart surgery soon

I am a 70-year-old female facing open heart surgery soon. I am taking a lot of medications (Xarelto, Torsemide, Atenolol , Wellbutrin, Synthroid , Gabapentin , Mirapex , Clonazepam , Pravastatin, Uloric...I think that s s enough!) I am experiencing extremely dry mouth and throat not only when I wake up, but all day long. Nothing helps...not even toothpaste and mouthwash for dry mouth. I go to the dentist on a regular basis, so I don t believe a dental problem is the cause...oops, I forgot to mention the thing that is bothering me the most. I don t really know how to describe it, but I accumulate a brownish crusty-type something around my lips, especially in the corners of my mouth. I wake up with it and it continues to form all day long. I am constantly wiping my lips with a tissue to get it off. What could it be?
Asked On : Sat, 23 Jun 2012
Answers:  2 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dentist, Oral and Maxillofacial Surgery 's  Response
hi.dry mouth problem what u r having is due to ur medications.brownish deposition around ur lips are calculus, which is forming due to lack of saliva.please go back to ur physian, he wil do some adjustment in ur medication.for symptomatic relief, use mouthwash,do warm saline gargle and take multivitamins.can use lemon and pickle to stimulate salivary flow.wish u good health
Answered: Sat, 23 Jun 2012
I find this answer helpful
Dentist Dr. Gunjan Gupta's  Response
as you mentioned you are taking so many medicines for you health,the dry mouth may be due to that.i will suggest you please take liquids as much as you can and avoid mouthwash having alcohol it will increase your problem of dry mouth.and please go to an oral surgeon as soon as possible and go for whole mouth examination done and please follow all the given instructions properly .nothing to get worried. take care
Dr.Gunjan Gupta
Answered: Sat, 23 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor